Advanced Search
Article Contents
Article Contents

Asymptotics for a generalized Cahn-Hilliard equation with forcing terms

Abstract Related Papers Cited by
  • Motivated by the physical theory of Critical Dynamics the Cahn-Hilliard equation on a bounded space domain is considered and forcing terms of general type are introduced. For such a rescaled equation the limiting inter-face problem is studied and the following are derived: (i) asymptotic results indicating that the forcing terms may slow down the equilibrium locally or globally, (ii) the sharp interface limit problem in the multidimensional case demonstrating a local influence in phase transitions of terms that stem from the chemical potential, while free energy independent terms act on the rest of the domain, (iii) a limiting non-homogeneous linear diffusion equation for the one-dimensional problem in the case of deterministic forcing term that follows the white noise scaling.
    Mathematics Subject Classification: Primary: 35K55, 35K57.


    \begin{equation} \\ \end{equation}
  • [1]

    N. D. Alikakos, P. W. Bates and X. Chen, Convergence of the Cahn-Hilliard equation to the Hele-Shaw model, Arch. Rat. Mech. Anal., 128 (1994), 165-205.doi: 10.1007/BF00375025.


    N. D. Alikakos, G. Fusco and G. Karali, Ostwald ripening in two dimensions- The rigorous derivation of the equations from Mullins-Sekerka dynamics, Journ. of Differential Equations, 205 (2004), 1-49.


    T. Antal, M. Droz, J. Magnin and Z. Rácz, Formation of liesengang patterns: A spinodal decomposition scenarion, Phys. Rev. Lett., 83 (1999), 2880-2883.doi: 10.1103/PhysRevLett.83.2880.


    G. Belletini, M. S. Gelli, S. Luckhaus and M. Novaga, Deterministic equivalent for the Allen Cahn energy of a scaling law in the Ising model, Calc. Var., 26 (2006), 429-445.doi: 10.1007/s00526-006-0012-6.


    P. W. Bates and J. Xun, Metastable patterns for the Cahn-Hilliard Equation, Part I, Journ. of Differential Equations, 111 (1994), 421-457.


    P. W. Bates and J. Xun, Metastable patterns for the Cahn-Hilliard Equation, Part II, Journ. of Differential Equations, 117 (1995), 165-216.


    D. Blömker, S. Maier-Paape and T. Wanner, Phase separation in stochastic Cahn-Hilliard models, in "Mathematical Methods and Models in Phase Transitions" (ed. A. Miranville), Nova Science Publishers, (2005), 1-41.


    J. W. Cahn and J. E. Hilliard, Free energy of a nonuniform system I. Interfacial free energy, J. Chem. Phys., 28 (1958), 258-267.doi: 10.1063/1.1744102.


    J. W. Cahn and J. E. Hilliard, Free energy of a nonuniform system II. Thermodynamic basis, J. Chem. Phys., 30 (1959), 1121-1124.doi: 10.1063/1.1730145.


    G. Cagninalp and P. C. Fife, Dynamics of layered interfaces arising from phase boundaries, SIAM J. Appl. Math., 48 (1988), 506-518.doi: 10.1137/0148029.


    H. Cook, Brownian motion in spinodal decomposition, Acta Metallurgica, 18 (1970), 297-306.doi: 10.1016/0001-6160(70)90144-6.


    G. Da Prato and J. Zabczyk, "Stochastic Equations in Infinite Dimensions," Cambridge University Press, Cambridge, 1992.doi: 10.1017/CBO9780511666223.


    G. Da Prato and A. Debussche, Stochastic Cahn-Hilliard equation, Nonlinear Anal., 26 (1996), 241-263.doi: 10.1016/0362-546X(94)00277-O.


    A. Debussche and L. Zambotti, Conservative stochastic Cahn-Hilliard equation with reflection, Ann. Probab., 35 (2007), 1706-1739.doi: 10.1214/009117906000000773.


    Q. Du and T. Zhang, Numerical approximation of some linear stochastic partial differential equations driven by special additive noises, SIAM J. Num. Anal., 40 (2002), 1421-1445.doi: 10.1137/S0036142901387956.


    C. M. Elliott and S. Zheng, On the Cahn-Hilliard equation, Arch. Rat. Mech. Anal., 96 (1986), 339-357.doi: 10.1007/BF00251803.


    N. Elezovic and A. Mikelic, On the stochastic Cahn-Hilliard equation, Nonlinear Anal., 16 (1991), 1169-1200.doi: 10.1016/0362-546X(91)90204-E.


    X. Chen, X. Hong and F. Yi, Existence, uniqueness and regularity of solutions of Mullins-Sekerka problem, Comm. Partial Differential Equations, 21 (1996), 1705-1727.


    P. C. Fife, Models for phase separation and their mathematics, El. Journ. Diff. E., 48 (2000), 1-26.


    T. Funaki, The scaling limit for a Stochastic PDE and the separation of phases, Probab. Theory Relat. Fields., 102 (1995), 221-288.doi: 10.1007/BF01213390.


    T. Funaki, Singular limit for stochastic reaction-diffusion equation and generation of random interfaces, Acta Math. Sinica, English Series, 15 (1999), 407-438.doi: 10.1007/BF02650735.


    T. Funaki, Singular limit for reaction-diffusion equation with self-similar Gaussian noise, in Proceedings of Taniguchi symposium "New Trends in Stocastic Analysis" (eds. Elworthy, Kusuoka and Shigekawa), World Sci., (2000), 132-152.


    M. E. Gurtin, Generalized Ginzburg-Landau and Cahn-Hilliard equations based on a microforce balance, Physica D, 92 (1996), 178-192.doi: 10.1016/0167-2789(95)00173-5.


    M. Hildebrand and A. S. Mikhailov, Mesoscopic modeling in the kinetic theory of adsorbates, J. Phys. Chem., 100 (1996), 19089-19101.doi: 10.1021/jp961668w.


    P. C. Hohenberg and B. I. Halperin, Theory of dynamic critical phenomena, J. Rev. Mod. Phys., 49 (1977), 435-479.doi: 10.1103/RevModPhys.49.435.


    G. Kallianpur and J. Xiong, "Stochastic Differential Equations in Infinite Dimensional Spaces," Institute of Mathematical Statistics, Lecture Notes-Monograph Series 26, Hayward, California, 1995.


    G. Karali, Phase boundaries motion preserving the volume of each connected component, Asymptotic Analysis, 49 (2006), 17-37.


    G. Karali and M. A. Katsoulakis, The role of multiple microscopic mechanisms in cluster interface evolution, J. Differential Equations, 235 (2007), 418-438.


    M. A. Katsoulakis and D. G. Vlachos, From microscopic interactions to macroscopic laws of cluster evolution, Phys. Rev. Letters, 84 (2000), 1511-1514.doi: 10.1103/PhysRevLett.84.1511.


    K. Kitahara, Y. Oono and D. Jasnow, Phase separation dynamics and external force field, Mod. Phys. Letters B, 2 (1988), 765-771.doi: 10.1142/S0217984988000461.


    M. Katsoulakis, G. Kossioris and O. Lakkis, Noise regularization and computations for the 1-dimensional stochastic Allen-Cahn problem, Interfaces Free Bound, 9 (2007), 1-30.doi: 10.4171/IFB/154.


    G. Kossioris and G. ZourarisFully-discrete finite element approximations for a fourth-order linear stochastic parabolic equation with additive space-time white noise, ESAIM: Mathematical Modelling and Numerical Analysis, in press.


    L. D. Landau and E. M. Lifshitz, "Statistical Physics Part 1," Course of Theoretical Physics, 5, Pergamon, 3rd edition, 1994.


    J. S. Langer, Theory of spinodal decomposition in alloys, Ann. of Phys., 65 (1971), 53-86.doi: 10.1016/0003-4916(71)90162-X.


    Di Liu, Convergence of the spectral method for stochastic Ginzburg-Landau equation driven by space-time white noise, Comm. Math. Sci., 1 (2003), 361-375.


    B. Øksendal, "Stochastic Differential Equations," Springer, New York, 2003.


    R. L. Pego, Front migration in the non-linear Cahn-Hilliard equation, Proc. R. Soc. Lond. A, 422 (1989), 261-278.doi: 10.1098/rspa.1989.0027.


    J. Printems, On the discretization in time of parabolic stochastic partial differential equations, Mathematical Modelling and Numerical Analysis, 35 (2001), 1055-1078.doi: 10.1051/m2an:2001148.


    T. M. Rogers, K. R. Elder and R. C. Desai, Numerical study of the late stages of spinodal decomposition, Phys. Rev. B, 37 (1988), 9638-9649.doi: 10.1103/PhysRevB.37.9638.


    Y. Yan, Semidiscrete Galerkin approximation for a linear stochastic parabolic partial differential equation driven by an additive noise, BIT Numerical Mathematics, 44 (2004), 829-847.doi: 10.1007/s10543-004-3755-5.


    Y. Yan, Galerkin finite element methods for stochastic parabolic partial differential equations, SIAM J. Numer. Anal., 43 (2005), 1363-1384.doi: 10.1137/040605278.


    J. B. Walsh, An introduction to stochastic partial differential equations, Lecture Notes in Math., 984 (1986), 265-439.doi: 10.1007/BFb0074920.


    Quan-Fang Wang and Shin-ichi Nakagiri, Weak solutions of Cahn-Hilliard equations having forcing terms and optimal control problems, Mathematical Models in Functional Equations, (Kyoto, 1999), Sūrikaisekikenkyūusho Kōkyūroku 1128 (2000), 172-180.

  • 加载中

Article Metrics

HTML views() PDF downloads(93) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint